Hi Dr. Betty.
I am a 17 year old girl. I emailed you about 2 years ago when I was first learning to masturbate. I can happily say that I have an orgasm almost every day now. Thank you for all your help. But now I have another concern. Today I went to the doctor and was prescribed Lexapro for anxiety and depression. I haven't taken any yet, and I did some research online so I know a little bit about it before I start taking it. I saw that some of the side effects are a decreased sex drive and difficulty reaching orgasm.
I am concerned that all the progress I have made with masturbating will go down the drain if I start taking this medication. It will be very frustrating if I am unable to reach orgasm again. What do you think I should do? I don't want to have to explain to the doctor or my parents why I don't want to take it. Do you think it would be okay if I tried it for a few weeks, or do you think I should just not take it?
Thanks again for your advice and for all the information you put out there. You are really changing lives!
Since your orgasms are pleasurable as well as reliable, DO NOT TAKE THE ANTI-DEPRESSANT unless you are contemplating suicide or doing some kind of bodily harm. I am furious with doctors who prescribe these drugs to a teen who by definition ought to be anxious given the world we live in. Add to that you're going through puberty and dealing with all the sex negativity crap this society throws at us. If you think you feel anxious now, just imagine how much worse it would be struggling to have an orgasm and often failing. Next time you feel anxious, just move your body with some form of physical exercise including masturbation. Also avoid fast foods in your diet that we already know are unhealthy.
C'mon girl, I'm rooting for you to stay drug free, healthy and orgasmic. The links will provide more information about the truth behind these awful anti-depressants that are making Big Pharma disgustingly rich.